gynecologist-icon
Periods problem
Hello Doctor, I was prescribed Duphaston 10 mg once daily for 20 days to regulate my irregular periods. Today is my 19th day of medication, but I started having normal period-like bleeding yesterday, and it is continuing today. I have only one tablet left. Should I take the final tablet as prescribed, or stop the medication? Also, should I consider yesterday as Day 1 of my new menstrual cycle?
15 Views v

Answers (5)

Connect
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Connect
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Pls connect for online consultation and advice
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Connect
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Bleeding starting on day 19 of a course meant to bring on your period is actually a good sign. It means the withdrawal bleed has already begun. Many gynaecologists are comfortable stopping at this point since the medicine has done its job, though finishing the last tablet as prescribed is also safe and won't cause harm.
Next Steps
Count yesterday, the first day of real flow and not spotting, as day 1 of your new cycle. Message your prescribing doctor to confirm whether to take tonight's last tablet or stop now, since this can depend on why it was started.
Health Tips
See your gynaecologist sooner if the bleeding becomes unusually heavy or painful, or doesn't settle into a normal period pattern over the next few days.
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.